Hi everyone, i have been experiencing a lot of vaginal burning since i used Monistat3. I have seen my gynecologist and she says she cannot find anything like a yeast infection or a bacteria infection and thinks i might just be sensitive to this or possibly allergic. It is really bothersome and uncomfortable but she says there is nothing i can do. Does anyone else experience this and if so what can i do to stop the burning? i would really appreciate a reply because i'm in agony! i feel like i don't even want to be touched! thanks!
Stop using the monistat, don't use it ever again. The burning should wear off once the medicine is out of your system, you could gentle try to wash the outside area with a hot washcloth, this might help if there is any burning on the external part of the vagina.The inside may just have to wait until the cream is fully out of your system. If it continues to burn, I would call your doctor.
I just went through the same thing last week. As per the gyne:Monistat has alcohol in it, and if you have any irritation, or an open wound, it will burn like mad. I went crazy after applying some, before I saw my gyne. It was torture.
After a culture, and a week of waiting, my test came back negative. Whatever it was, (i thought it was a yeast infection), it went away!?
However, I also have some spotting. I never know when it will happen. Sometimes more, sometimes just a small amount.
Now, I have to go back to the gyne to have the spotting checked.
Men have it sooo easy, don't they?
Last edited by apple59; 01-01-2005 at 01:18 PM.
Reason: added a few words
I've used Monistat and it burned my "outer area", but they had some cream in the box specifically to soothe it. Are you all saying it burned on the inside of your vagina as well??
There's something called vulvodynia (sometimes called vulvar vestibulitis) that many women get, and it causes vaginal burning. Sometimes there's no known reason for it. Doctors test the poor women for infections, diseases, allergies, etc., and can't find anything. Then they shrug their shoulders. It happens to many, many women and it's awful. I know, I'm one of them. Fortunately, it doesn't bother me as much as it used to. It might cause a burning sensation, redness, swelling, or just an ache in the vulvar area.
I just used 3 days of Gynelotramin and am itching to death inside and out.
I'm tempted to use my electric toothbrush to scratch. The spinning kind. lol
It disturbs my sleep. Maybe the 3 day ones are too strong and we should only use the seven day? WHAT A DRAG
Both times I've used monistat...the first three days I felt great because all of my itching went away. But the 4th to 5th day everytime I would use it right before bed, it burned and made it itch more. Even thougn it took the infection away, the cream did end up irritating me.
I have had a light burning sensation before with monistat, however, this time it made me crazy. I honestly couldn't think straight.
After seeing the gyne, she thought that I truly didn't have a yeast infection. My PH was off, and there were increased white cells (infection). That's when she mentioned that since monistat had alcohol in it, and since what I had was not a yeast infection, the alcohol in it was actually causing that intense burning sensation. Like putting alcohol on a open wound.
After my culture came back, (testing for different vaginal infections), and it was negative....I came to the board for some answers.
I took 10 days of an antibiotic for a tooth and it worked! But then I got a yeast infection, used a cream for 3 days then it got much worse. A DOCTOR FROM OHIO STATE told me , "CRISCO works for everything in 'that area.' What?
I know he meant to use it for menopausal itch (he called it that) but I wonder what he meant by "for everything ?" Imagine someone seeing a can of Crisco in my bathroom I haven't bought it yet. I have white flaking now which is a yeast infection, right? Maybe I should just ignore it , live with it, and buy some Crisco If the Crisco doesn't work, I could bake a cake with it Or use Monistat in place of shortening
I will probably buy a 7 day cream soon and try that
Re: vaginal burning, Allergic to monistat? Please reply
I just got burning crotch 1 week after taking amoxycillin for sinus infection. Not sure it's yeast, but I take a vinegar and water-only douche. Vinegar is soothing and kills yeast/fungus. I use it in my carpets, wiping surfaces in my home, and drench a new furnace filter with it every week. I also make sure I take straight cranberry juice throughout the day (Knudsen Just Cranberry).
Any other advice?--i have right abdomen stinging too--could this be related?
I got the same thing--burning, itching, inflammation_after amoxicillin. The 7 day gynelotramin works for me. If unbearable, spread a thick coat of honey on the entire area and wait at least 5 min before bathing. Honey kills bacteria. I did it twice in 2 nights and AOK afterwards.
I just finished a seven day treatment of monistat and posted after the first day that it really burned! The first couple days when I was irritated and raw down there the monistat burned and made me itch! After that the next 5 days went fine. No more burning when I applied it. I am sure it is the alcohol in it that bothers irritated skin.
I had the EXACT problem you are asking about around a year ago and I found something that really, really worked. Like you, I had a horrible reaction to the Monistat. I did the 3 day. I went to the doctor 3 times and they could not find bacterial or yeast infection yet I continued to have the symptoms. Finally, a female nurse-practioner I saw suggested that she should call a local apothecary to see what they could do for me. Well, I went in and talked to the pharamacist and he expalined to me that my "flora" as in "flora and fauna" was out of whack because of the strong Monistat. He said he needed to make me up something that was all natural...no additives or preservative as they can cause irritation.Now I have to tell you I thought "Yeah, yeah,...no additives or preservatives...right!" I couldn't imagine something like that making a difference.
Wow, in two days I was completely better. It was wonderful. I thanked the pharmacist over and over. Off the top of my head I don't have the name of what I was given, but I can look it up for you if you need.